Duke Mathematical Journal

A combinatorial description of the spectrum for the Tsetlin library and its generalization to hyperplane arrangements

Pat Bidigare, Phil Hanlon, and Dan Rockmore

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J. Volume 99, Number 1 (1999), 135-174.

Dates
First available: 19 February 2004

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1077227634

Mathematical Reviews number (MathSciNet)
MR1700744

Zentralblatt MATH identifier
0955.60043

Digital Object Identifier
doi:10.1215/S0012-7094-99-09906-4

Subjects
Primary: 52C35: Arrangements of points, flats, hyperplanes [See also 32S22]
Secondary: 15A18: Eigenvalues, singular values, and eigenvectors

Citation

Bidigare, Pat; Hanlon, Phil; Rockmore, Dan. A combinatorial description of the spectrum for the Tsetlin library and its generalization to hyperplane arrangements. Duke Mathematical Journal 99 (1999), no. 1, 135--174. doi:10.1215/S0012-7094-99-09906-4. http://projecteuclid.org/euclid.dmj/1077227634.


Export citation

References

  • [BaD] Dave Bayer and Persi Diaconis, Trailing the dovetail shuffle to its lair, Ann. Appl. Probab. 2 (1992), no. 2, 294–313.
  • [BrD] K. Brown and P. Diaconis, Random walk and hyperplane arrangements, to appear.
  • [D1] Persi Diaconis, Group representations in probability and statistics, Institute of Mathematical Statistics Lecture Notes—Monograph Series, 11, Institute of Mathematical Statistics, Hayward, CA, 1988.
  • [D2] Persi Diaconis, The cutoff phenomenon in finite Markov chains, Proc. Nat. Acad. Sci. U.S.A. 93 (1996), no. 4, 1659–1664.
  • [DFP] Persi Diaconis, James Allen Fill, and Jim Pitman, Analysis of top to random shuffles, Combin. Probab. Comput. 1 (1992), no. 2, 135–155.
  • [DMP] Persi Diaconis, Michael McGrath, and Jim Pitman, Riffle shuffles, cycles, and descents, Combinatorica 15 (1995), no. 1, 11–29.
  • [Do] Peter Donnelly, The heaps process, libraries, and size-biased permutations, J. Appl. Probab. 28 (1991), no. 2, 321–335.
  • [F] James Allen Fill, An exact formula for the move-to-front rule for self-organizing lists, J. Theoret. Probab. 9 (1996), no. 1, 113–160.
  • [FHo] James Allen Fill and Lars Holst, On the distribution of search cost for the move-to-front rule, Random Structures Algorithms 8 (1996), no. 3, 179–186.
  • [H] Phil Hanlon, The action of $S\sb n$ on the components of the Hodge decomposition of Hochschild homology, Michigan Math. J. 37 (1990), no. 1, 105–124.
  • [KR] Sanjiv Kapoor and Edward M. Reingold, Stochastic rearrangement rules for self-organizing data structures, Algorithmica 6 (1991), no. 2, 278–291.
  • [OT] Peter Orlik and Hiroaki Terao, Arrangements of hyperplanes, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 300, Springer-Verlag, Berlin, 1992.
  • [P] R. M. Phatarfod, On the matrix occurring in a linear search problem, J. Appl. Probab. 28 (1991), no. 2, 336–346.
  • [S] Richard P. Stanley, Enumerative combinatorics. Vol. I, The Wadsworth & Brooks/Cole Mathematics Series, Wadsworth & Brooks/Cole Advanced Books & Software, Monterey, CA, 1986.
  • [V] Alexandre Varchenko, Bilinear form of real configuration of hyperplanes, Adv. Math. 97 (1993), no. 1, 110–144.
  • [Z] Thomas Zaslavsky, Facing up to arrangements: face-count formulas for partitions of space by hyperplanes, Mem. Amer. Math. Soc. 1 (1975), no. issue 1, 154, vii+102.